Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 79, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 7, 2018, 4:36 PM MDT for Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2018, 4:36 PM MDT (22:36 UTC)
- Expired
- Jun 7, 2018, 5:15 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY
The radar
The Cheyenne radar (KCYS), 103 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.6 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -439 J/kg
- Mixed-layer LCL
- 2052 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
607
WUUS55 KCYS 072236
SVRCYS
NEC157-165-WYC015-072315-
/O.NEW.KCYS.SV.W.0079.180607T2236Z-180607T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
436 PM MDT THU JUN 7 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Northwestern Scotts Bluff County in the Panhandle of Nebraska...
Southwestern Sioux County in the Panhandle of Nebraska...
Southeastern Goshen County in southeastern Wyoming...
* Until 515 PM MDT
* At 435 PM MDT, a severe thunderstorm was located over Yoder, or 13
miles southwest of Torrington, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Torrington, Morrill, Lyman, Yoder, Huntley, Veteran, Hawk Springs
and Henry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4174 10430 4192 10450 4231 10406 4204 10369
TIME...MOT...LOC 2235Z 221DEG 28KT 4190 10432
HAIL...1.25IN
WIND...60MPH
$$
**AB**1 follow-up statement
830
WWUS55 KCYS 072254
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
454 PM MDT THU JUN 7 2018
NEC157-165-WYC015-072315-
/O.CON.KCYS.SV.W.0079.000000T0000Z-180607T2315Z/
Scotts Bluff NE-Sioux NE-Goshen WY-
454 PM MDT THU JUN 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN SCOTTS BLUFF...SOUTHWESTERN SIOUX AND SOUTHEASTERN
GOSHEN COUNTIES...
At 453 PM MDT, a severe thunderstorm was located near Torrington,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Torrington, Morrill, Lyman, Yoder, Huntley, Veteran and Henry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4179 10423 4195 10444 4231 10406 4204 10369
TIME...MOT...LOC 2253Z 221DEG 28KT 4201 10419
HAIL...1.25IN
WIND...60MPH
$$
**AB**What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:25 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 7, 2:25 PM MDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 225 PM MDT Thu Jun 7 2018 .SHORT TERM...(This evening through Saturday) Issued at 225 PM MDT Thu Jun 7 2018 Round two of severe thunderstorms looks to be on track this afternoon through mid evening. Current SPC mesoanalysis showing 3000-3500 J/KG surface based CAPE with lower level CIN just about gone across the Panhandle at 1PM. Dewpoints quite high across the area, with Scottsbluff, Alliance reporting 61 at 1PM and upper 50s up to the Torrington and Douglas. Visible imagery showing CU beginning to develop over the Laramie Range with radar really not showing any echoes just yet. Using the latest HRRR simulated radar for this afternoon's forecast. Storms move off the northern Laramie Range and track out into Converse, northern Platte and Goshen Counties by 3PM. This area (along and north of a line from Douglas to Torrington to maybe Scottsbluff looks to be the best area for severe thunderstorms today. Have the frontal boundary in this area that could be the focusing mechanism for storms as well. Pretty good low level convergence along this front. South of this front, down here in Laramie County, dewpoints much drier than to our north, so Laramie County may not see much in the way of storms. Another Slight Risk area for Friday afternoon as lower level moisture remains over the northern Panhandle. Front finally gets forced to the northeast Friday evening with much drier air moving into the Panhandle. .LONG TERM...(Saturday night through Thursday) Issued at 225 PM MDT Thu Jun 7 2018 Models showing fairly dry conditions across the CWA Sunday through Weds with a surface trough moving eat of the CWA Sunday. A cold front then passes across Sunday night as an upper trough moves across the northern Rockys into the northern plains. Westerly flow will continue across the area through Weds with a surface high moving across the region, keeping better moisture suppressed to the south. Seasonal temperatures Monday through Weds. Moisture begins to nudge up Thursday so a slow increase in pcpn chances possible then. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1126 AM MDT Thu Jun 7 2018 Main concern for this TAF period is the formation of convection in the form of showers and thunderstorms this afternoon into the evening. Current satellite has clouds building across the Snowy Range and Niobrara County. Expecting storms to remain scattered east of I-25 but passing near the airports in the Panhandle of Nebraska, especially near KCDR and KAIA. && .FIRE WEATHER... Issued at 225 PM MDT Thu Jun 7 2018 Very dry conditions continue west of the Laramie Range this afternoon with single digit humidity being reported. Poor humidity recovery overnight for much of Carbon and Albany Counties. This trend of above normal temperatures and dry weather looks to continue through most of next week. East of the Laramie Range, isolated to scattered showers and thunderstorms through Friday before drier air moves into the area. This dry pattern to continue through Thursday next week before conditions turn wetter next Friday. Fortunately, fuels are still green, but could dry out fairly quickly over the next week with the low humidity, lack of moisture and above normal temperatures. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...GCC LONG TERM...RE AVIATION...WM FIRE WEATHER...GCC
Hazardous weather outlook, Jun 7, 4:00 AM MDT, 12 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 400 AM MDT Thu Jun 7 2018 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 081000- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- Central Laramie County-East Laramie County- 400 AM MDT Thu Jun 7 2018 This hazardous weather outlook is for the western Nebraska Panhandle...east central Wyoming and portions of southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to scattered afternoon and evening thunderstorms will develop. Some of the storms may be severe, especially east of Interstate 25. Large hail up to two inches in diameter, wind gusts of 60 to 70 mph, and a few tornadoes are possible. The storms will end by midnight. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Isolated strong to severe thunderstorms will be possible Friday afternoon and evening north of Interstate 80 and east of Interstate 25. Large hail and wind gusts to 60 mph will be possible. Isolated strong thunderstorms with small hail and gusty winds are possible Saturday afternoon and evening. .Spotter information statement... Spotter activation may be required later this afternoon into this evening for areas east of Interstate 25. WYZ103>106-109>117-081000- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 400 AM MDT Thu Jun 7 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms will develop over the Laramie Range this afternoon. A few storms may be strong with gusty winds and small hail. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required.
In the hours before
Special weather statement, Jun 7, 3:49 PM MDT, 47 minutes before
Special Weather Statement National Weather Service Cheyenne WY 349 PM MDT THU JUN 7 2018 WYZ101-072230- Converse County Lower Elevations WY- 349 PM MDT THU JUN 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE COUNTY UNTIL 430 PM MDT... At 348 PM MDT, Doppler radar was tracking a strong thunderstorm 20 miles west of Bill, or 35 miles northwest of Douglas, moving east at 35 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bill. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && A severe thunderstorm watch remains in effect until 1100 PM MDT for east central Wyoming. LAT...LON 4316 10581 4331 10578 4344 10498 4300 10498 TIME...MOT...LOC 2148Z 278DEG 33KT 4323 10567 Claycomb
Special weather statement, Jun 7, 4:14 PM MDT, 22 minutes before
Special Weather Statement National Weather Service Cheyenne WY 414 PM MDT THU JUN 7 2018 NEZ019-096-WYZ107-108-072300- Scotts Bluff NE-South Sioux NE-East Platte County WY- Goshen County WY- 414 PM MDT THU JUN 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTTS BLUFF... SOUTHWESTERN SIOUX...SOUTHERN GOSHEN AND SOUTHEASTERN PLATTE COUNTIES UNTIL 500 PM MDT... At 413 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Veteran, or 22 miles southwest of Torrington, moving northeast at 40 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Torrington, Mitchell, Morrill, Lyman, Yoder, Huntley, Stegall, Veteran, Hawk Springs and Henry. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4164 10443 4186 10466 4228 10410 4195 10375 TIME...MOT...LOC 2213Z 228DEG 33KT 4184 10451 **AB**
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:13 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 47 min |
| Jun 6, 6:40 PM MDT | Areal Flood Advisory | CYS | Cheyenne | 3 hr |
| Jun 6, 6:57 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 48 min |
| Jun 6, 7:13 PM MDT | Flash Flood Warning | CYS | Cheyenne | 3 hr |
| Jun 6, 7:48 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 42 min |
| Jun 6, 8:08 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 52 min |
| Jun 6, 8:27 PM MDT | Special Weather Statement | CYS | Cheyenne | 48 min |
| Jun 6, 8:35 PM MDT | Areal Flood Advisory | CYS | Box Butte | 3 hr |
| Jun 6, 8:39 PM MDT | Areal Flood Advisory | CYS | Kimball | 3 hr |
| Jun 6, 8:45 PM MDT | Special Weather Statement | CYS | Box Butte, Morrill | 45 min |
| Jun 6, 8:50 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 40 min |
| Jun 6, 8:53 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 52 min |
| Jun 7, 5:39 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 51 min |
| Jun 6, 6:08 PM MDT | Tornado Warning | CYS | Albany | 22 min |
| Jun 6, 6:29 PM MDT | Tornado Warning | CYS | Albany, Laramie | 31 min |
| Jun 6, 6:58 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 47 min |
| Jun 6, 7:16 PM MDT | Special Weather Statement | CYS | Laramie | 29 min |
| Jun 6, 7:29 PM MDT | Special Weather Statement | CYS | Laramie | 46 min |
| Jun 6, 8:16 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 29 min |
| Jun 7, 3:49 PM MDT | Special Weather Statement | CYS | Converse | 41 min |
| Jun 7, 4:14 PM MDT | Special Weather Statement | CYS | Goshen | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Severe Thunderstorm Warnings in Wyoming, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.